MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM VITAMIN B12 (VB12); RADIOASSAY, VITAMIN B12

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM VITAMIN B12 (VB12); RADIOASSAY, VITAMIN B12
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states customer reported observation of atellica im vitamin b12 (vb12) results which were discordant relative to repeat testing.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings." siemens is investigating.
 
Event or Problem Description
The customer reports observation of an atellica im vitamin b12 (vb12) result which was discordant relative to repeat testing when using vb12 lot 299.The customer identified a qc failure for vb12, and repeat-tested samples for which initial results had been reported.For one sample, the initial result was much higher than the repeat result, and the repeat result was considered correct.There was no medical intervention performed on the basis of the initial result.There are no reports of patient harm or any other adverse consequences in association with the observed issue.
 
Additional Manufacturer Narrative
A united states customer reported observation of an atellica im vitamin b12 (vb12) result which was discordant relative to repeat testing.Mdr 1219913-2025-00093 was initially submitted on 07-may-2025.Update, 15-may-2025: siemens has concluded investigation.Review of customer quality control (qc) results for vb12 showed that qc was out of range for all three levels.Vb12 patient testing was not halted when the failing qc results were produced.The customer resolved their out-of-range qc issue by recalibrating the assay, and subsequent testing was without issue.Return of the affected sample for further investigation is not warranted as the discordant result was not reproducible.Although a specific cause for the discordant result could not be identified, no systemic product problem was found.The customer is operational, and the observed issue was resolved by recalibrating the assay.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ATELLICA IM VITAMIN B12 (VB12)
Common Device Name
RADIOASSAY, VITAMIN B12
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney st.
registration #1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key21975808
Report Number1219913-2025-00093
Device Sequence Number9253110
Product Code CDD
UDI-Device Identifier00630414600284
UDI-Public(01)00630414600284(10)83769299(17)251207
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K993571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2025
Device Model NumberN/A
Device Catalogue Number10995715
Device Lot Number83769299
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale